Skip to main content

Top-Degree Global Solvability in CR and Locally Integrable Hypocomplex Structures


We study the top-degree cohomology for the \({\bar{\partial }_b}\) operator defined on a generic submanifold of the complex space as well as for the differential complex associated with a locally integrable structure \({\mathcal {V}}\) over a smooth manifold. The main assumptions are that \({\mathcal {V}}\) is hypocomplex and that the differential complex is locally solvable in degree one. One of the main tools is an adaptation of a sheaf theoretical argument due to Ramis–Ruget–Verdier.

This is a preview of subscription content, access via your institution.


  1. This is a consequence of the well known “five-term exact sequence” associated to a first quadrant spectral sequence.


  1. Andreotti, A., Grauert, H.: Théorèmes de finitude pour la cohomologie des espaces complexes. Bulletin de la Société Mathématique de France 90, 193–259 (1962)

    MathSciNet  Article  Google Scholar 

  2. Andreotti, A., Hill, D.C.: E.E. Levi convexity and the Hans Lewy problem. Part I: reduction to vanishing theorems. Annali della Scuola Normale Superiore di Pisa-Classe di Scienze 26, 325–363 (1972)

    MathSciNet  MATH  Google Scholar 

  3. Andreotti, A., Hill, D .C.: E.E. Levi convexity and the Hans Lewy problem. Part II: vanishing theorems. Annali della Scuola Normale Superiore di Pisa-Classe di Scienze 26(4), 747–806 (1972)

    MathSciNet  MATH  Google Scholar 

  4. Andreotti, A., Fredricks, G., Nacinovich, M.: On the absence of Poincaré lemma in tangential Cauchy–Riemann complexes. Annali della Scuola Normale Superiore di Pisa-Classe di Scienze 8(3), 365–404 (1981)

    MathSciNet  MATH  Google Scholar 

  5. Araújo, G., Cordaro, P.D.: Real-analytic solvability for differential complexes associated to locally integrable structures. J. Funct. Anal. 276(2), 380–409 (2019)

    MathSciNet  Article  Google Scholar 

  6. Baouendi, M.S., Chang, C.-H., Treves, F.: Microlocal hypo-analyticity and extension of CR functions. J. Differ. Geom. 18(3), 331–391 (1983)

    MathSciNet  Article  Google Scholar 

  7. Berhanu, S., Cordaro, P.D., Hounie, J.: An Introduction to Involutive Structures, vol. 6. Cambridge University Press, Cambridge (2008)

    Book  Google Scholar 

  8. Boggess, A.: CR Manifolds and the Tangential Cauchy–Riemann Complex. Studies in Advanced Mathematics. CRC Press, Boca Raton (1991)

    MATH  Google Scholar 

  9. Campana, C.: O problema de Riemann–Hilbert para campos vetoriais complexos. PhD thesis, Instituto de Ciências Matemáticas e de Computação, Universidade de São Paulo, São Carlos. (2017)

  10. Cartan, H., Serre, J.-P.: Un théorèm de finitude concernant les variétés analytiques compactes. C. R. Acad. Sci. Paris 237, 128–130 (1953)

    MathSciNet  MATH  Google Scholar 

  11. Cordaro, P.D., Hounie, J.: Local solvability for a class of differential complexes. Acta Math. 187(2), 191–212 (2001)

    MathSciNet  Article  Google Scholar 

  12. Cordaro, P .D., Trépreau, J.-M.: On the solvability of linear partial differential equations in spaces of hyperfunctions. Arkiv för Matematik 36(1), 41–71 (1998)

    MathSciNet  Article  Google Scholar 

  13. Cordaro, P.D., Treves, F.: Homology and cohomology in hypo-analytic structures of the hypersurface type. J. Geom. Anal. 1(1), 39–70 (1991)

    MathSciNet  Article  Google Scholar 

  14. Godement, R.: Topologie algébrique et théorie des faisceaux, volume 13. Hermann Paris (1958)

  15. Köthe, G.: Topological Vector Spaces I. Springer, Berlin (1979)

    Book  Google Scholar 

  16. Mendoza, G.A., Treves, F.: Local solvability in a class of overdetermined systems of linear PDE. Duke Math. J. 63(2), 355–377 (1991)

    MathSciNet  Article  Google Scholar 

  17. Ramis, J.-P., Ruget, G., Verdier, J.-L.: Dualité relative en géométrie analytique complexe. Invent. Math. 13(4), 261–283 (1971)

    MathSciNet  Article  Google Scholar 

  18. Schwartz, L.: Homomorphismes et applications complétement continues. C.R.A.S. Paris 236(236), 2472–2473 (1953)

    MATH  Google Scholar 

  19. Treves, F.: A remark on the Poincaré lemma in analytic complexes with nondegenerate Levi form. Commun. Partial Differ. Equ. 7(12), 1467–1482 (1982)

    Article  Google Scholar 

  20. Treves, F.: Hypo-Analytic Structures: Local Theory (PMS-40), vol. 40. Princeton University Press, Princeton (1992)

    MATH  Google Scholar 

Download references

Author information

Authors and Affiliations


Corresponding author

Correspondence to Paulo D. Cordaro.

Additional information

Publisher's Note

Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.

During the development of this work, P. D. Cordaro was partially supported by FAPESP (2012/03168-7) and CNPq. M. R. Jahnke was supported by CNPq (process 140199/2014-4) and CAPES (PDSE 88881.131905/2016-01).

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Cordaro, P.D., Jahnke, M.R. Top-Degree Global Solvability in CR and Locally Integrable Hypocomplex Structures. J Geom Anal 31, 8156–8172 (2021).

Download citation

  • Received:

  • Accepted:

  • Published:

  • Issue Date:

  • DOI:


  • Tangential Cauchy-Riemann complexes
  • Hypocomplex manifolds
  • Top-degree cohomology

Mathematics Subject Classification

  • 35A01
  • 35G05
  • 32V05
  • 32V40